MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number G23407
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k #: k161236.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a patient was unable to remove their universa firm ureteral stent by themselves, and the device migrated up into the distal ureter.The stent was initially placed in the ureter with one pigtail in the bladder and the one in the ureteric pelvis.The patient will come back in two weeks to have the stent removed and an update on the patient's condition following the stent removal has been requested.The device remained inside of the patient's body, and they will require an additional procedure to remove the stent.
 
Event or Problem Description
Additional information received on 28jan2020: the stent was initially place on (b)(6) 2019.The stent migrated from the bladder and into the distal ureter.The tether was removed at the time the stent was placed.The initial plan was to remove the stent under local anesthesia, but was instead removed under general anesthesia using "advanced instruments." the only update on the patient condition available is that the patient is "feeling fine.".
 
Additional Manufacturer Narrative
The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported the stent from a universa firm stent migrated into the patients distal ureter.The tether was removed at the time the stent was placed.It was originally planned to remove the stent in local anesthesia.The stent ultimately was removed under general anesthesia in the operation theater using "advanced instruments".It was reported "the patient is feeling fine." a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record,the instructions for use, and quality control data.The complainant returned one open package containing a universa firm stent for investigation.Visual examination confirmed a ufs-628-aq stent only was received in used condition.Tether and coil straightener were not returned with the stent.Discoloration on the stent from use was noted between the first and second ink band.Width of the distal coil measured 16mm, proximal coil 16mm.Using a wire guide, the stent was wired through both coils noting no occlusions.When wire guide was removed the distal coil width is 16 mm, proximal coil width is 18mm.Proximal coil dimension relaxed 2mm.Before and after wiring, both coils remained within coil width specification tolerance.Device does not present any indication of manufacturing defect or anomaly that could have impacted the event as reported.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: periodic evaluation via cystoscopic, radiographic, or ultrasonic means is suggested.The stent must be replaced if encrustation hampers drainage.The endoscopic placement instructions include 2.Using a baseline pyelogram, estimate the proper stent length; add 1 cm to that estimated ureteral measurement.Accurate measurement enhances drainage efficiency and patient comfort.4.Watch for the distal end of the stent at the ureterovesical junction.At that point, halt advancement of the stent.As an assistant removes the wire guide, hold the stent in position with the positioner.The stent pigtail will form spontaneously.Carefully remove the positioner from the cystoscope.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.One used universa firm stent was returned.The stent was inspected and both coil`s were found to be in specification before and after being wired.The returned device does not present any indication of manufacturing defect or anomaly that could have impacted the event as reported.The information provided upon review of complaint file, device history record, complaint history, quality control documents and device failure analysis does not indicate the device was out of specification or suggest items in the lot or similar devices in the field or in house are nonconforming.Cook has concluded that a cause cannot be established at this time.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional patient or event information has been received since the last report was submitted.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9627356
Report Number1820334-2020-00204
Device Sequence Number2371443
Product Code FAD
UDI-Device Identifier10827002234076
UDI-Public(01)10827002234076(17)220920(10)10028857
Combination Product (Y/N)N
Initial Reporter CountrySW
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/20/2022
Device Model NumberG23407
Device Catalogue NumberUFH-628-RT1
Device Lot Number10028857
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2020
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer01/28/2020
03/09/2020
Initial Report FDA Received Date01/24/2020
Supplement Report FDA Received Date02/17/2020
03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight66